ok this all started with a new job phyical i was contacted and told i have a potassium level of 2.4 and need to go see my doctor immediatly did not know how important potassium was and so i waited a month before going and getting it checked. the doctor said he douted it was that low because i was still functioning fine and did not have any syptoms but they would check it. so they did and it came back as a 2.0 level he then ommited m into the hospital and appon arrival they checked it again to find it was 1.6 they did an ekg and found it to be "crappy" in his words they kept me five days pumping iv potassium ( total of 6 liters) and did a 24 hour urine test on me the also were giving me 2 potssium pills 3 times daily i left the hospital with a 3.0 level and was told to give twice weekly blood tests to see where my potassium levels wee going they had me taking two potassium pills three times daily, a diuretic once daily, and a magnesium pill three times daily. scine leving the hospital my potassium levels are continuing to drop at 2.2 now and was told to take one more diuretic a day and three more potassium pills. he also mentioned that his diagnosis was either barter syndrome or gettelmans deasese. scince taking the pills i have always had a bloated feeling and always diurrea. my question to you is this it am i reduced to taking pills forever or is there another way to cope with this or maybe he did not test something that could have been any help or suggestions would be gratly appreciated. keep in mind i am still taking blood tests and we have not found a way to keep my potassium levels from droping and i only drink maybe 6 beers a week (less scince being on the pills more like three now and no i don't eat licorice) i have a steddy diet and i already eat high potassium foods salads lots and lots of potatoes. thanks again
I just got home yesterday from the hospital where I spent 4 days having potassium pumped into me through an IV. At the recorded lowest my potassium was at 2.5 and I left the hospital at 3.1 with the instructions to see the Dr if I start feeling weakness, dizzyness, or cramping again or just in a week, which ever came first. I have no idea what caused this but the Dr said maybe with the Atenol/chlor 50-25mg tab I was taking for my blood pressure and then maybe I got a stomach bug, which would explain the excessive diarrhea I was having, could have caused the drop in the potassuim level but they are not sure why they are having trouble getting it back to a normal level. I really felt like a guinne pig and wasn't sure they had ANY IDEA what was wrong with me. I still have no idea what went wrong and if it is fixed. I just know I never want to go through that again for as long as I live.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.